MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant afp results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the warning section: "warning the concentration of afp in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the afp assay used.Values obtained with different afp assay methods cannot be used interchangeably.Before changing assay methods, the laboratory must do the following: -for prenatal testing, the laboratory must establish a range of normal values for the new assay based on normal serum and amniotic fluid from pregnant women with a confirmed gestational age.-for cancer management, the laboratory must perform additional testing to confirm baseline values for patients being serially monitored.United states federal law restricts this device to sale and distribution by or on the order of a physician, or to a clinical laboratory; and use is restricted to, by, or on the order of a physician.Use afp results only as part of the overall clinical evaluation of a patient.Do not use afp results as the only criterion for diagnosis." the ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the ifu states in the limitations section: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis.The advia centaur afp assay uses antibodies from two animal species and routinely adds animal sera to its assay components to minimize the interfering response.Mdr 1219913-2017-00192 was filed for the same event.
 
Event or Problem Description
A false high advia centaur xp afp result was obtained for a patient sample during physical examination.The patient sample was repeated and the result was high.The patient sample was tested on two alternate methods and the results were negative.The negative result was reported to the physician.The negative result was in agreement with the patient's clinical picture.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant afp results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00201 on september 06, 2017.09/08/2017 additional information: the type of type of blood collection tubes used by the customer are plastic gel barrier tubes manufactured in (b)(4).The customer serially diluted (x3 manual dilution) only sample 1.The result was 255 ng/ml.The patient sample cannot be returned to the manufacturer's site due to china customs issue.Therefore, no further investigation is possible.The patient was healthy, no cancer, and it is unknown if the patient is taking any medications.The cause for the discordant afp results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2017-00192 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6845198
Report Number1219913-2017-00201
Device Sequence Number18847237
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2017
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number041183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR